I got a cold sore in October and I was so determined to make it go away that I used rubbing alcohol and abreva, along with icing it just to make it go away. The scab itself came off accidentally when I was applying abreva and it left an inflammed red mark where the cold sore was. It's almost the end of the year and the mark is still there with no signs of fading. I've left it alone, but sometimes it looks more red than usual. I've also tried vitamin e and mederma but I'm unsure if using either of those things will help or not.
Is there anything I can do to fade the red mark/scar that is on my lip? Should I also post this question under another topic?
The mark left on the skin after a cold sore is a post inflammatory hyperpigmentation mark. The treatment for post inflammatory hyperpigmentation includes various skin creams like hydroquinone, azelaic acid, corticosteroids, tretinoin cream and laser treatment. If it still persists then you can go in for laser treatment, Chemical peeling or microdermabrasion.
It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your dermatologist. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.